Ask a Pharmacist Expert Forum
Amioderone half life
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Amioderone half life

How long will side effects last its been three weeks since stopping Amioderone and still getting sweats and tremors although not as often.
Age
:  
67
Sex
:  
Female
Weight
:  
160
Current Medications
:  
toperol
warfarin
Medical Conditions
:  
had Cardiac ablation April 13th had to be taken off Amiodarone because it was effecting liver and causes hand tremors and sweats.
Related Discussions
1 Comment
Blank
Avatar_f_tn
The half life of amioderone is very long (25-100 days!) Plus, it is bound to your proteins in your blood which is why it takes so long to eliminate. However, once you stop taking it it will eventually leave your body.
Also, I see that you are taking warfarin. Amioderone decreases the metabolism of warfarin (meaning you have to take less warfarin for the desired effect) so if you stop taking amioderone, over the next 25-100 days you will likely need to have your INR checked frequently, and may need an increase in your dose of warfarin to prevent you from getting a clot.
If you haven't had your INR taken since you stopped, you need to get it drawn ASAP.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank